display | more...

I just learned this the hard way. I wanted to finish a node, and I couldn't go downstairs to get any liquid form of caffeine since "Santa Claus" might have already been there.

So I grabbed one of my cheap CVS caffeine pills, and then noted that it was 200 milligrams. I knew that was too much, but the pills were solid, so I couldn't just break it in half. After some thought, I took a paperweight and crushed the pill, taking enough pieces to equal a good cup of the unattainable coffee. The problem is that while I was reaching for the water, it crumbled to dust in my mouth.

I swallowed it anyway, and realized my mistake in seconds. The rush of caffeine as the fine powder hit my stomach was incredible. I can count on my fingers the number of times in my life I've felt my consciousness alter from one second to another, and that was one of them. It's always an amazing experience, watching your mind switch runlevels, so to speak, as you watch.
I couldn't sit still, and paced (quietly - Santa again!) across my room. All my emotions broke loose at once. All the little frustrations and needs of 4 months of college came out and scared me half to death.

I could barely focus on what I intended to write, and I know that in another hour or two I will utterly crash - even as I write this, I feel myself sinking from overstimulated to normal, and I know asleep is next. I got the node I wanted to finish done, and I feel more alive than I have since before finals week, but I know there will be a price to pay sooner or later. I already have a fairly bad stomachache.

As a final note, despite the title I gave this node, crushing any pills is utterly stupid. Caffeine is one of the least dangerous and most commonly used - and hence familiar - of the psychoactive drugs, and a surge of it is only an amplification of this effect. I do not like to think what would have happened had I tried this little experiment with a stronger, nevermind an illegal substance!


wish23x: It was the first reason. I'm not quite that dumb, and I know that pills that have an ingredient of silicon dioxide wouldn't be the world's greatest thing to snort!
That said, thanks for pointing it out all the same. I'm sure there are those here who should be aware of the badnes of that idea.

you should never crush a caffeine pill. simply a pointless exercise. there's only two reasons i can think you'd do this, and they're both pretty bad ones.

lower dose.

o.k. maybe 200mgs is too much for you to take at once. maybe you should consider drinking a coke or a cup of coffee, instead. leave the no-doz and vivarin on the shelves for those who need it. ;) or maybe you're splitting the pill so you can take 300mg? if so, that's o.k.

insufflation.

seems like a good idea, doesn't it? you're tired, you're worn out. it's been a long day. you know what you need? a quick pick-me-up! 30 minutes is too long, you say? well, i know what you're considering, and let me just say... DON'T. i promise you that once you're on that second 100mg line (or that third 50mg line), your eyes will be pouring tears, and your nose will be red and running and BURNING (and possibly, bloody). you'll have little to show for all this effort besides a "cloudy" nasal passage, a lingering pain and a caffeine rush that just isn't worth the effort and strain you put into it.

Log in or register to write something here or to contact authors.